Hi, this is the first time I post, and am wondering if someone can give me their advice.
I have been on prednisone since 2 and a half months ago, started at 40 mg and am currently on 12mg. I've read I must slowly stop taking it, or else it is dangerous, but my doctor said that since I am also taking singulair, I can stop using prednisone now... thank you for your help.
I would taper to a smaller dose. Everyone is different. I was on a much smaller dose, and when I tried to stop cold turkey, I suffered terrible symptoms. I had to go back up and taper very slowly. Even then, it took me weeks to feel normal. The steroids change your body chemistry, and when you stop, it takes a while for your body to begin it's own secretion naturally. You can try it and see how you feel. If you suffer wierd symptoms like I did, taper, taper, taper!
Definitely taper, I've been on prednisone off and on for years due to chrohns disease. It can be very dangerous to stop taking them at 12mg. something to do with your heart I think never tried to stop quickly for the fear of the unknown. Please, taper I wouldn't want to chance it. Good luck, Bekah61